MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) 7F ES STEER DS BI-DIRECTIONAL NAV CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER, INC. (JUAREZ) 7F ES STEER DS BI-DIRECTIONAL NAV CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number D-1268-04-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 05/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: carto 3 system, model # m-4800-01, s/n: (b)(4), smartablate pump, model and serial numbers unknown, 4mm nav catheter model # d-1268-04-s, lot#:17425363m), st jude crd 2 catheter, model and lot numbers unknown, boston polaris, model and lot numbers unknown.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an ablation procedure for supraventricular tachycardia (svt) with an ez steer navigational 4mm catheter and suffered a cardiac tamponade requiring pericardiocentesis.During ablation phase, the patient became hypotensive and tamponade was confirmed via echocardiogram.Pericardiocentesis yielded an unknown amount of fluid.Patient was reported to be in stable condition upon leaving the lab.Patient required an overnight stay in the hospital for observation.Patient outcome is improved.There were no factors cited that may have contributed to the adverse event.Physician did not provide a causality opinion.No transseptal puncture was performed.There is no information regarding any sheath used.Generator parameters at the time of injury: temperature control mode with power at 20 watts (not titrated) and impedance of approximately 110 ohms.Overall ablation time at the site of injury was approximately 20 seconds with last ablation cycle time at approximately 10 seconds.There were no error messages observed on bwi equipment during the procedure.There is no information regarding anticoagulants used during the procedure.
 
Additional Manufacturer Narrative
(b)(4).It was reported that a (b)(6) female patient underwent an ablation procedure for supraventricular tachycardia (svt) with an ez steer navigational 4mm catheter and suffered a cardiac tamponade requiring pericardiocentesis the returned device was visually inspected and it was found in normal conditions.Per the event, the catheter was tested for electrical performance, temperature response and generator test and it was found within specifications.A deflection test was performed and the catheter passed.The catheter was evaluated for eeprom, and the functionality of the sensor of the catheter was tested on carto system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.The catheter passed all specifications.The root cause of the tamponade remains unknown.The instructions for use state that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.

Brand Name
7F ES STEER DS BI-DIRECTIONAL NAV CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5735889
Report Number9673241-2016-00385
Device Sequence Number1048416
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public(01)10846835003031(11)160312(17)190227(10)17425363M
Combination Product (Y/N)N
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2019
Device Model NumberD-1268-04-S
Device Catalogue NumberBN7TCFJ4L
Device Lot Number17425363M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/20/2016
Supplement Report FDA Received Date07/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR
Patient Weight77